New Jersey, 2011Flooding in New Jersey, September 1 to 5, 2011
September 1 to 5, 2011 · NWS PHI · 5 events in 5 counties and zones
While all the highest crests with Irene occurred in August, river and creek flooding persisted into September in parts of Atlantic, Burlington, Cumberland, Morris and Salem Counties. Flooding in Morris County persisted the longest into the 5th and ended just before the flooding associated with the remnants of Tropical Storm Lee began.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While all the highest crests with Irene occurred in August, river and creek flooding persisted into September in parts of Atlantic, Burlington, Cumberland, Morris and Salem Counties. Flooding in Morris County persisted the longest into the 5th and ended just before the flooding associated with the remnants of Tropical Storm Lee began.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 31, 11:56 PM EST, 4 minutes earlier.
Area forecast discussion, Aug 31, 11:56 PM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EDT THU SEP 1 2011
.SYNOPSIS...
HIGH PRESSURE OVER THE AREA TONIGHT WILL GRADUALLY RETREAT INTO NEW
ENGLAND THURSDAY. MEANWHILE, A WEAK DISTURBANCE IS FORECAST TO CROSS
THE REGION LATE THURSDAY. A COLD FRONT WILL THEN APPROACH FROM THE
WEST LATE SATURDAY AND MOVE THROUGH OUR REGION LATE SUNDAY. THIS
FRONT SHOULD BE SETTLING SOUTH AND EAST OF THE AREA ON LABOR DAY, AS
HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES TO THE NORTHEAST TUESDAY
AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
HIGH PRESSURE AT THE SURFACE WILL MOVE OFF THE NEW ENGLAND COAST
TONIGHT, WHILE A SHORTWAVE CONTINUES IN THE SAME DIRECTION. THIS
SHORTWAVE SHOULD BRING MOST OF THE CLOUD COVER OVER OUR AREA TO
OUR NORTH OVERNIGHT, ALTHOUGH SOME CIRRUS CAN BE EXPECTED. WE ARE
NOT ANTICIPATING ANY PRECIPITATION TONIGHT, AND WITH LITTLE CLOUD
COVER, WE SHOULD COOL FAIRLY NICELY AND END UP WITH A NIGHT
SIMILAR TO LAST NIGHT. A MAV/MET MOS BLEND WAS TAKEN FOR TEMPERATURES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THURSDAY SHOULD BE VERY SIMILAR TO WEDNESDAY. MOSTLY CLEAR SKIES
SHOULD BEGIN TO FILL IN DURING THE DAY WITH MID/LOW LEVEL CLOUDS,
AND THICKEN THROUGH THE DAY AS A SHORTWAVE WITH THE MID/UPPER
TROUGH MOVES INTO THE AREA. WE ARE NOT OVERLY IMPRESSED BY
PRECIPITATION CHANCES DURING THE DAY THURSDAY, AS THE HIGHEST
MOISTURE CONTENT IN THE ATMOSPHERE SHOULD REMAIN TO OUR WEST FOR
MUCH OF THE DAY. NEVERTHELESS, WE DO KEEP A SLIGHT CHANCE OF
SHOWERS/THUNDERSTORMS FOR OUR EXTREME NORTHWEST ZONES DURING THE
AFTERNOON. A MAV/MET MOS BLEND WAS TAKEN FOR TEMPERATURES.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP INVOLVES A TROUGH IN THE NORTHEAST
THURSDAY NIGHT, WHICH THEN GIVES WAY TO A RIDGE FOR A TIME. THIS
RIDGE THEN GETS KNOCKED DOWN AS WE GO THROUGH THE HOLIDAY WEEKEND
WITH THE PASSAGE OF A COLD FRONT. THERE IS THEN INCREASING
UNCERTAINTY AS WE GET CLOSER TO THE END OF THIS TIME FRAME DUE TO
WHAT HAPPENS WITH THE TIMING AND AMPLIFICATION OF THE TROUGH ALONG
WITH POSSIBLE SURFACE LOW ALONG THE FRONT. MODEL AND ENSEMBLE
GUIDANCE HAS BEEN WAFFLING DURING THE LAST SEVERAL DAYS REGARDING
HOW MUCH ENERGY AND MOISTURE ALONG AND SOUTH OF THE GULF COAST MAY
GET PULLED NORTHEASTWARD BY THE TROUGH IN THE EASTERN U.S. SO FAR
CONTINUITY AND CONSENSUS HAS FAVORED KEEPING THE BEST DEFINED
SURFACE LOW OVER THE WESTERN GULF. HOWEVER GIVEN THE PRESENCE OF AN
EASTERN TROUGH, THERE IS STILL THE POTENTIAL FOR SOUTHEASTERN ENERGY
TO EVOLVE IN SUCH A WAY TO SUPPORT A SEPARATE SURFACE LOW NEAR THE
EAST COAST WEDNESDAY. SOME OF THE OPERATIONAL MODELS ARE SHOWING
THIS, HOWEVER THERE IS A SIGNIFICANT SPREAD AMONG THEM. GIVEN THE
MODEL GUIDANCE VARIABILITY ON THIS, THERE IS RATHER LOW CONFIDENCE.
AS NOTED BY HPC, RELATIVE AGREEMENT OF THE ENSEMBLE GUIDANCE AND
HIGH SPREAD SEEN IN THE OPERATIONAL MODELS POINTS TOWARD A BLEND
OF THE GEFS/ECMWF ENSEMBLE MEANS FROM LATE SATURDAY THROUGH
WEDNESDAY.
FOR THURSDAY NIGHT AND FRIDAY...A RIDGE BUILDING INTO THE GREAT
LAKES AND OHIO VALLEY WILL BE SLIDING EASTWARD, HOWEVER ENERGY
TOPPING THE RIDGE MAINTAINS A TROUGH SLIDING OFF THE NEW ENGLAND AND
MID ATLANTIC COASTS. WHILE A FEW SHOWERS OR WEAKENING THUNDERSTORMS
MAY TRY AND MOVE INTO AT LEAST OUR NORTHWEST ZONES, IT APPEARS THE
LIFT IS WEAK UNDER THE INCOMING RIDGE AXIS AND SOME LINGERING HINTS
OF SURFACE HIGH PRESSURE WEDGED DOWN INTO OUR AREA. AT THIS POINT,
WE FAVORED JUST SOME SLIGHT CHC POPS ACROSS THE NORTHWEST FOR A TIME
THURSDAY NIGHT.
FOR SATURDAY AND SUNDAY...A COLD FRONT WILL BE APPROACHING OUR AREA
FROM THE WEST AND NORTHWEST. THIS FEATURE MAY BE SLOW AT FIRST
MOVING INTO THE AREA AS RIDGING HOLDS FOR AWHILE AND THE TROUGH IN
THE MIDWEST AND WESTERN GREAT LAKES AMPLIFIES FAR ENOUGH TO OUR
WEST. AN AXIS OF WAA AND INCREASING MOISTURE ADVECTION SHOULD
COMBINE WITH BETTER SURFACE CONVERGENCE TO INITIATE SHOWERS AND
THUNDERSTORMS ALONG THE FRONT. SOME OF THIS MAY EDGE CLOSE TO OUR
NORTHWEST ZONES LATE SATURDAY, HOWEVER DESPITE THE HINTS OF A LEE
SIDE TROUGH, IT APPEARS ANY CONVECTION SHOULD BE RATHER LIMITED.
THE CHCS FOR CONVECTION INCREASES DURING SUNDAY AS THE FRONT MOVES
INTO THE AREA ALONG WITH HEIGHT FALLS. A LEE SIDE TROUGH MAY TEND TO
BECOME MORE ACTIVE AS WELL. GIVEN DEEPENING MOISTURE AND SOME
INCREASE IN THE WIND FIELDS ABOVE THE SURFACE, THERE MAY BE SOME
ROBUST CONVECTIVE ELEMENTS.
FOR MONDAY THROUGH WEDNESDAY...THERE IS RATHER LOW CONFIDENCE AS WE
GO THROUGH THIS TIME FRAME. THE MODEL GUIDANCE OVERALL VARIES
REGARDING THE ENERGY AMPLIFYING ACROSS THE GREAT LAKES INTO THE
NORTHEAST AS WELL WITH MOISTURE MOVING NORTHEASTWARD FROM THE GULF
OF MEXICO. THE COLD FRONT FROM LATE SUNDAY SHOULD BE SETTLING TO OUR
SOUTH AND EAST MONDAY, HOWEVER SOME OF THE GUIDANCE SUGGEST THAT
THIS STALLS AND NEVER CLEARS OUR CWA. THIS SCENARIO WOULD END UP AS
A MORE UNSETTLED ONE AS MOISTURE GETS TANGLED UP FROM A POSSIBLE
GULF OF MEXICO SYSTEM AND STREAMS NORTHWARD ACROSS OUR AREA. THIS
WOULD OPEN THE DOOR FOR ANOTHER ROUND OF HEAVY RAIN. WE ARE NOT SO
CERTAIN THIS WILL OCCUR ATTM BUT THE POTENTIAL IS THERE. FOR NOW,
GENERALLY LEANED MORE TOWARD HPC GUIDANCE IN PUSHING THE FRONT FAR
ENOUGH SOUTH AND EAST TUESDAY AND WEDNESDAY AS HIGH PRESSURE BUILDS
ACROSS THE GREAT LAKES AND NORTHEAST. MONDAY IS A LITTLE TRICKY AS
SOME LINGERING SHOWERS COULD OCCUR ESPECIALLY IN THE MORNING
DEPENDING ON THE EXACT MOVEMENT OF THE FRONT.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
MAINLY HIGH AND MID LEVEL CLOUDS ABOUT TO EXIT TO THE EAST OF THE
AREA EARLY THIS MORNING. BEHIND THE MAIN CLOUD AREA...PATCHY MID
LEVEL CLOUDS WILL PROBABLY CONTINUE TO MOVE EAST THROUGH SUNRISE. IT
IS NOT CLEAR JUST HOW MUCH THIS WILL INTERFERE WITH RADIATIONAL
COOLING (AND THE POTENTIAL FOR MVFR CONDITIONS IN PATCHY FOG). RIGHT
NOW...THE LOWER LEVELS WERE A BIT MORE MOIST IN THE LOWER LEVELS
(WITH RESPECT TO DEW POINT).
WITH THIS IN MIND...PATCHY MVFR CONDITIONS IN FOG WERE ADDED TO THE
0600 UTC FORECAST FOR KRDG...AND MAY HAVE TO BE ADDED TO KABE AND
KMIV AT SOME POINT. THE FOG WILL BE LEFT OUT OF THE LATTER TWO
TERMINALS AND ADDED AS NEEDED.
OTHERWISE...MAINLY HIGH AND PATCHY MID LEVEL CLOUDS TODAY WITH A
WARM FRONT TO THE WEST. IT DOES NOT LOOKS A THOUGH CONVECTIVE
TEMPERATURES WILL BE REACHED TODAY...SO THERE SHOULD BE A MINIMUM OF
CUMULUS...ESPECIALLY SOUTH AND EAST OF KABE AND KRDG. THERE COULD BE
WIDELY SCATTERED SHOWERS ACROSS THE NORTHERN LEHIGH VALLEY AND
SOUTHERN POCONOS LATE THIS AFTERNOON AND EVENING...BUT THIS SHOULD
NOT AFFECT THE TERMINALS.
VFR CONDITIONS ARE EXPECTED TONIGHT AS A MID LEVEL DISTURBANCE DIVES
TO THE SOUTHEAST ACROSS THE LEHIGH VALLEY. THIS SHOULD RESULT IN
SCATTERED TO BROKEN MID LEVEL CLOUDS...BUT AT THIS POINT IT APPEARS
AS THOUGH ANY SHOWERS SHOULD REMAIN WEST OF THE AREA. THE MOST
LIKELY TERMINALS TO BE AFFECT BY SHOWERS WOULD BE KRDG AND KABE (AND
PERHAPS KILG). FOR NOW...THE SHOWERS WERE LEFT OUT OF THE FORECAST/
OUTLOOK...
THURSDAY NIGHT AND FRIDAY...A WEAK SYSTEM MOVES ON BY WITH
PERHAPS AN ISOLATED SHOWER OR THUNDERSTORM MAINLY NEAR KABE AND
KRDG THURSDAY EVENING.
SATURDAY AND SUNDAY...A COLD FRONT APPROACHES LATER SATURDAY THEN
MOVES THROUGH LATE SUNDAY. A SURFACE TROUGH MAY DEVELOP WELL AHEAD
OF THE COLD FRONT SUNDAY AND HELP TO FOCUS SOME SHOWERS AND
THUNDERSTORMS. OTHERWISE SOME SHOWERS AND THUNDERSTORMS AHEAD OF AND
ALONG THE COLD FRONT SUNDAY WITH AREAS OF SUB-VFR CONDITIONS. LOWER
CONFIDENCE AT THIS TIME REGARDING THE TIMING AND AREAL COVERAGE.
MONDAY...THE COLD FRONT SHOULD SETTLE SOUTH AND EAST OF THE AREA,
HOWEVER PERHAPS LINGERING CLOUDS AND A FEW SHOWERS IN THE MORNING.
THERE IS LOW CONFIDENCE DURING THIS TIME FRAME, GIVEN UNCERTAINTY ON
HOW MUCH ACTIVITY IS LEFT WITH THE FRONT AND HOW FAR SOUTH AND EAST
THE FRONT IS OF OUR AREA.
&&
.MARINE...
LIGHT AND VARIABLE CONDITIONS ON THE WATERS ARE EXPECTED TO BEGIN
TO PICKUP OUT OF THE EAST TO NORTHEAST LATER TONIGHT INTO
THURSDAY. SEAS ARE EXPECTED TO REMAIN AROUND 3 TO 4 FEET, BUT WITH
A RATHER LONG PERIOD SWELL DUE TO THE LONG FETCH FROM THE EAST-NORTHEAST.
OUTLOOK...
HIGH PRESSURE CENTERED UP INTO NEW ENGLAND WILL TRANSLATES EASTWARD
AS AN UPPER-LEVEL TROUGH SHIFTS EASTWARD NEAR THE AREA. THIS WILL
ALLOW FOR AN EASTERLY FLOW TO OCCUR THURSDAY NIGHT THROUGH FRIDAY.
AS OF NOW, THIS FLOW LOOKS TO BE ON THE LIGHTER SIDE THEREFORE SEAS
SHOULD STAY UNDER 5 FEET. AN UPPER-LEVEL RIDGE MOVES OVER THE AREA
SATURDAY AHEAD OF A COLD FRONT. THEREFORE, THE FLOW IS EXPECTED TO
SHIFT FROM THE SOUTH SATURDAY AND SUNDAY WITH SOME INCREASE. THE
OVERALL GRADIENT AND LACK OF A STRONG SURFACE HIGH TO OUR EAST
SUGGESTS THAT THE WINDS REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
A LEE SIDE TROUGH SHOULD FORM INLAND SUNDAY AHEAD OF THE COLD FRONT,
THEN THE FRONT MOVES THROUGH LATE SUNDAY AND MONDAY MORNING. THERE
IS LOWER CONFIDENCE REGARDING THE TIMING OF THIS FRONT, AS IT MAY
EVEN STALL IN OUR AREA. DEPENDING ON THE LOCATION OF THIS FRONT, A
WIND SHIFT TO THE NORTHWEST WILL OCCUR WITH SOME INCREASE ON MONDAY.
THIS FLOW MAY ALLOW FOR SOME INCREASE IN THE SEAS, BUT FOR NOW
GENERALLY KEPT THEM BELOW 5 FEET.
&&
.HYDROLOGY...
PLEASE SEE REMAINING FLS/FLW'S AS POSTED ON THE KPHI WEB SITE.
&&
.TIDES/COASTAL FLOODING...
SOME OF THE MODEL GUIDANCE WE ARE REVIEWING OFFERS INCREASING SURGE
DEPARTURES THURSDAY INTO SATURDAY AS WE CROSS THRU THE NEW MOON HIGHER
ASTRO TIDE PHASE. THE PERSISTENT NE-E FLOW ASSOCIATED WITH LOW PRESSURE
DEVELOPING NEAR 38N/65W THE NEXT COUPLE OF DAYS WILL PROBABLY INCREASE
THE SURGE DEPARTURES HERE AND MAY NECESSITATE THE NEED FOR SEVERAL
CF ADVISORIES THURSDAY INTO SATURDAY...THE LOW DEL RIVER FROM PHL
TO REEDY POINT AND MAYBE SANDY HOOK REGION. WE MAY ADD THIS TO OUR
HWO LATER THIS EVENING.
&&
.RIP CURRENTS...
WITH A LONG PERIOD SWELL EXPECTED AT TIMES INTO THE WEEKEND A MODERATE
RISK OF RIP CURRENTS MAY NEED TO BE FORECAST INTO THE LABOR DAY WEEKEND.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...DRAG/ROBERTSON
NEAR TERM...DRAG/ROBERTSON
SHORT TERM...DRAG/ROBERTSON
LONG TERM...GORSE
AVIATION...HAYES/ROBERTSON
MARINE...DRAG/ROBERTSON
HYDROLOGY...ROBERTSON
TIDES/COASTAL FLOODING...DRAG
RIP CURRENTS...DRAG
Hazardous weather outlook, Aug 31, 5:16 PM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
616 PM EDT WED AUG 31 2011
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-011200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
616 PM EDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-011200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
616 PM EDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A MODERATE RISK OF RIP CURRENTS ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-011200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
616 PM EDT WED AUG 31 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Flood, Burlington
- When
- September 1, 12:00 AM EST to 5:45 PM EST
- Where
- Burlington County, 0.49 mi WSW of Smithville to 0.59 mi S of Unionville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.976, -74.758
The North Branch of the Rancocas Creek at Pemberton had a record breaking major flooding crest of 4.91 feet at 815 a.m. EDT on August 29th. The creek was above its 2.5 foot flood stage from 1145 p.m. EDT on August 27th through 645 p.m. EDT on September 1st.
Flood, Salem
- When
- September 1, 12:00 AM EST to September 2, 9:30 AM EST
- Where
- Salem County, 0.5 mi WSW of Norma to 0.19 mi SE of Norma
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.496, -75.088
For the second time within a month, the Maurice River at Norma had major flooding and set the second highest crest on record. The river at the Norma gage was above its 4 foot flood stage from 1115 p.m. EDT on August 27th through 1030 a.m. EDT on September 2nd. It crested at 7.72 feet at 400 p.m. EDT on August 29th.
Flood, Cumberland
- When
- September 1, 12:00 AM EST to September 2, 9:30 AM EST
- Where
- Cumberland County, 2.5 mi ENE of Rosenhayn to 2.19 mi ENE of Carmel
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.496, -75.088
For the second time within a month, the Maurice River at Norma had major flooding and set the second highest crest on record. The river at the Norma gage was above its 4 foot flood stage from 1115 p.m. EDT on August 27th through 1030 a.m. EDT on September 2nd. It crested at 7.72 feet at 400 p.m. EDT on August 29th.
Flood, Atlantic
- When
- September 1, 12:00 AM EST to September 2, 9:30 AM EST
- Where
- Atlantic County, 0.9 mi WNW of Folsom to 0.75 mi NNW of Penny Pot
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.603, -74.867
For the second time within a month, the Great Egg Harbor River at Folsom had record breaking major flooding. It was above its 6 foot flood stage from 1005 a.m. EDT on August 28th through 415 a.m. EDT on September 1st. It crested at 8.27 feet at 1115 p.m. EDT on August 29th.
Flood, Morris
- When
- September 1, 12:00 AM EST to September 5, 10:15 PM EST
- Where
- Morris County, 0.33 mi ESE of Lincoln Park to 0.96 mi S of Lincoln Park Arpt
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.929, -74.294
The Pompton River had major flooding and record breaking crests throughout its entire length, surpassing the flooding that occurred during April of 1984. The river at Pompton Plains receded below flood stage before the start of September. The Pompton River at Ryerson Road crested at a record breaking 20.47 feet at 1140 p.m. EDT on August 28th. It was above its 12 foot flood stage from 713 a.m. EDT on August 28th through 602 a.m. EDT on September 3rd. Farther downstream, the Pompton River at Midwood crested at a record breaking 17.31 feet at 630 p.m. EDT on August 29th. It was above its 7.5 foot flood stage from 634 a.m. EDT on August 28th through 845 p.m. EDT on September 5th. Farther downstream, the Pompton River at the Mountainview Bridge crested at a record breaking 16.08 feet at 420 p.m. EDT on August 29th. It was above its 8 foot flood stage from 908 a.m. EDT on August 28th through 739 a.m. EDT on September 4th. The Passaic River at Millington and Pine Brook had major flooding and record breaking crests. The Passaic River at Chatham had moderate flooding. The Passaic River at Millington record breaking crest of 10.26 feet occurred at 1 p.m. EDT on August 29th. It was above its 8 foot flood stage from 708 a.m. EDT on August 28th through 407 a.m. EDT on September 1st. The Passaic River at Chatham was above its 6 foot flood stage from 232 a.m. EDT on August 28th through 930 a.m. EDT on September 3rd. It crested at 7.76 feet at 1245 p.m. EDT on August 29th. The Passaic River at Pine Brook record breaking crest of 24.12 feet occurred at 730 a.m. EDT on August 30th. It was above its 19 foot flood stage from 730 a.m. EDT on August 28th through 1115 p.m. EDT on September 5th, just before the rains from Tropical Storm Lee arrived. The Passaic River was the last river and Pine Brook was the last location on the river to go below flood stage. Just downstream of Morris County along the Passaic and Union County line, the Passaic River at Two Bridges also had major flooding and a record breaking crest of 17.17 feet at 515 a.m. EDT on August 30th. It was above its 9 foot flood stage from 7 a.m. EDT on August 28th through 815 a.m. EDT on September 5th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, September 1 to 3, 20111 death · 15 injured · 29 events
- Drought in Georgia, September 1 to 30, 2011$100 million · 88 events
- Drought in Texas, September 1 to 30, 2011$100 million · 24 events
- Drought in Texas, September 1 to 30, 2011$1.3 million · 46 events
- Drought in Kansas, September 1 to 30, 2011$2.4 million · 23 events
- Flooding in Iowa, September 1 to 28, 2011$3.1 million · 4 events
- Flooding in Nebraska, September 1 to 30, 2011$1.6 million · 9 events
- Drought in Oklahoma, September 1 to 30, 201148 events
- Drought in Missouri, September 1 to 30, 2011$35,000 · 11 events
- Drought in New Mexico, September 1 to 30, 201136 events
- Drought in Texas, September 1 to 30, 201133 events
- Drought in Georgia, September 1 to 30, 201126 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349887, 349889, 349891, 349892, 349894.